Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 41, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Oct 9, 2009, 3:09 PM EDT for 4 counties in Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2009, 3:09 PM EDT (19:09 UTC)
- Expired
- Oct 9, 2009, 3:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
Counties Estill County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY
The radar
The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -154 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KJKL 091909
TORJKL
KYC065-165-173-197-091945-
/O.NEW.KJKL.TO.W.0041.091009T1909Z-091009T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
309 PM EDT FRI OCT 9 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME NORTH CENTRAL ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
WEST CENTRAL MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 345 PM EDT
* AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CLAY
CITY...OR NEAR STANTON...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLAY CITY...
STANTON...
BEAN...
CAT CREEK...
CEDAR GROVES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3800 8378 3797 8363 3786 8367 3781 8398
3785 8400
TIME...MOT...LOC 1909Z 245DEG 41KT 3785 8392
$$
RAY2 follow-up statements
000
WWUS53 KJKL 091926
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI OCT 9 2009
KYC065-165-173-197-091945-
/O.CON.KJKL.TO.W.0041.000000T0000Z-091009T1945Z/
MONTGOMERY KY-MENIFEE KY-POWELL KY-ESTILL KY-
326 PM EDT FRI OCT 9 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR EXTREME
NORTH CENTRAL ESTILL...NORTHERN POWELL...WEST CENTRAL MENIFEE AND
SOUTHEASTERN MONTGOMERY COUNTIES...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR FAGAN...OR NEAR
FRENCHBURG...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROTHWELL AND TABOR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTH CENTRAL KENTUCKY. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
700 PM EDT FRIDAY EVENING FOR EASTERN KENTUCKY.
TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3800 8378 3797 8363 3786 8367 3781 8398
3785 8400
TIME...MOT...LOC 1926Z 245DEG 41KT 3793 8370
$$
GV000
WWUS53 KJKL 091945
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT FRI OCT 9 2009
KYC065-165-173-197-091955-
/O.EXP.KJKL.TO.W.0041.000000T0000Z-091009T1945Z/
MONTGOMERY KY-MENIFEE KY-POWELL KY-ESTILL KY-
345 PM EDT FRI OCT 9 2009
...THE TORNADO WARNING FOR EXTREME NORTH CENTRAL ESTILL...NORTHERN
POWELL...WEST CENTRAL MENIFEE AND SOUTHEASTERN MONTGOMERY COUNTIES
HAS EXPIRED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.
TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 3800 8378 3797 8363 3786 8367 3781 8398
3785 8400
TIME...MOT...LOC 1926Z 245DEG 41KT 3793 8369
$$
GVWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 9, 2:37 PM EDT, 32 minutes earlier.
Area forecast discussion, Oct 9, 2:37 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 237 PM EDT FRI OCT 9 2009 .SHORT TERM.../TODAY/ A FAIR AMOUNT OF CLOUDS PERSISTS AND WILL PROBABLY KEEP TEMPS FROM GETTING QUITE TO PREVIOUSLY FORECAST HIGHS...AND HAVE BACKED OFF SLIGHTLY...ESPECIALLY IN THE S AND E. TRIED TO FINE TUNE THE PRECIP FORECAST BASED ON THE 12Z RUN OF THE WRF...WITH PRECIP SPREADING ACROSS THE AREA FROM NW TO SE THIS AFTERNOON AND EARLY EVENING. HAVE SOME CONCERN FOR SVR WX YET. THE MOST LIMITING FACTOR WILL BE INSTABILITY. WINDS FIELDS REMAIN FAVORABLE...AND DRYING ALOFT IS OCCURRING AHEAD OF THE COLD FRONT. BIGGEST THREAT IS WINDS...BUT WITH HIGH STORM RELATIVE HELICITY...ROTATION IN CELLS CAN NOT BE RULED OUT...ESPECIALLY IF ANY DISCRETE CELLS CAN MAINTAIN THEMSELVES. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH SATURDAY NIGHT/ 06Z SFC ANALYSIS SHOWS A QUASI STATIONARY FRONTAL BOUNDARY LYING ALONG THE LOWER OHIO RIVER AND STRETCHED NORTHEAST. A DEVELOPING WARM FRONT IS PUSHING ACROSS EAST KENTUCKY EARLY THIS MORNING AND SHOULD HELP TO MIX THE AIR MASS BETTER TOWARD DAWN. IN THE MEANTIME...A CENTER OF LOW PRESSURE IS DEEPENING OVER THE MID MISSISSIPPI VALLEY AND THIS IS EXPECTED TO RIDE NORTHEAST ALONG THAT FRONT. A LONG LINE OF THUNDERSTORMS IS BOILING ALONG THIS BOUNDARY WITH A LARGE AMOUNT OF SHOWERS OFF TO THE NORTH AND WEST OF THE LINE. OVER EAST KENTUCKY... THE EARLIER SCATTERED SHOWERS HAVE DRIED UP AND MOVED NORTHEAST OUT OF THE AREA...THOUGH FAR NORTHWEST FLEMING COUNTY MAY BE BRUSHED BY A PORTION OF THIS LINE OVER THE NEXT OUR OR SO AS IT TEMPORARILY LIFTS NORTH. AHEAD OF THE WARM FRONT MIXING DOWN HIGHER WINDS...MANY OF THE EASTERN VALLEYS HAVE DECOUPLED RESULTING IN TEMPERATURES DOWN INTO THE LOWER 50S WHILE VERY MILD MID AND UPPER 60S ARE FOUND ON THE RIDGES AND IN THE MORE OPEN TERRAIN. ASIDE FROM THE VALLEYS... DEWPOINTS ARE IN THE LOWER 60S THROUGH THE AREA EARLY THIS MORNING. ON SATELLITE...THERE ARE CLEAR PATCHES ALSO CROSSING FAR EAST KENTUCKY...OTHERWISE MID LEVEL CLOUDS DOMINATE. THE MODELS AGREE ON THE LONGWAVE PATTERN THROUGH THE PERIOD AS LARGE SCALE SOUTHWEST FLOW CONTINUES OVER THE EASTERN TWO THIRDS OF THE NATION THROUGH SATURDAY NIGHT. THE BULK OF THE ENERGY IN THIS PATTERN WILL STAY NORTH OF EAST KENTUCKY THROUGH MID DAY WHEN A SIGNIFICANT BATCH PUSHES IN FROM THE WEST...CROSSING EAST KENTUCKY BY EARLY EVENING. HAVE FOLLOWED THE NAM12 MOST CLOSELY ON THESE SPECIFICS GIVEN ITS REASONABLE SOLUTION AND HIGHER RESOLUTION. THE CORE OF THE ENERGY THEN SLIDES THROUGH EAST KENTUCKY LATER TONIGHT AND INTO SATURDAY MORNING. THE PATTERN FLATTENS OUT A BIT IN THE WAKE OF THIS AND AS A POTENT TROUGH ROLLS NORTH PAST THE GREAT LAKES SATURDAY NIGHT. SENSIBLE WEATHER WILL DEAL WITH WIDELY SCATTERED SHOWERS AND STORMS AHEAD OF THE MAIN FRONT THROUGH MID DAY. WINDS WILL BE THE MOST NOTABLE ASPECT AS THEY PICK UP LATER IN THE MORNING AND BECOME RATHER GUSTY FROM THE SOUTHWEST. THESE WINDS WILL SEND TEMPERATURES UP INTO THE 80S FOR MOST OF THE AREA...PARTICULARLY THE FAR EAST. THE WINDS THROUGH THE LOWER LEVELS OF THE ATMOSPHERE WILL BE QUITE FAVORABLE FOR THE DEVELOPMENT OF ROTATING UPDRAFTS...SO ANY STORM THAT MANAGES TO DEVELOP OUT AHEAD OF THE LINE WILL NEED TO BE WATCHED CLOSELY. INSTABILITY WILL BE THE LIMITING FACTOR...THOUGH AND THE REAL SHOW APPEARS TO BE WITH A SQUALL LINE PASSING THROUGH LATER IN THE AFTERNOON AND EARLY EVENING. FROM THIS FEATURE...SEVERE WIND GUSTS WILL BE THE MAIN CONCERN WITH BOWING LINE SEGMENTS...THOUGH BOOK END VORTICES AND WEAK TORNADOES WOULD BE A CONCERN AS WELL. WILL HIT THIS HARD IN OUR WEB GRAPHICAST/WEATHER STORY AND THE HWO. SOUTHWEST WINDS AHEAD OF AND ALONG THIS BOUNDARY WILL GUST TO BETWEEN 30 AND 35 MPH... NECESSITATING A LAKE WIND ADVISORY THAT HAS ALREADY BEEN ISSUED FOR 10 AM THROUGH 6 PM...AND WILL BE CONTINUED. EXPECT THE SQUALL LINE TO PASS THROUGH EAST KENTUCKY BY MID EVENING WITH SHOWERS AND OCCASIONAL THUNDERSTORMS CONTINUING IN ITS WAKE FOR SEVERAL HOURS. WINDS WILL TURN MORE TO THE WEST AND DIMINISH DURING THE LATE EVENING BECOMING RELATIVELY LIGHT LATER TONIGHT. EXPECT THE STEADIER RAINS TO CLEAR OUT OF EAST KENTUCKY AFTER MIDNIGHT FROM WEST TO EAST. OVERALL THE RAINFALL SHOULD RANGE FROM A HALF AN INCH TO AN INCH AN A HALF FROM THIS SYSTEM BY DAWN SATURDAY. HOWEVER...A FEW SHOWERS WILL LINGER INTO SATURDAY MORNING...PARTICULARLY IN THE FAR EAST. PLENTY OF LEFT BEHIND LOW LEVEL MOISTURE WILL KEEP PARTLY TO MOSTLY CLOUDY SKIES AROUND ON SATURDAY WITH CONTINUED WEAK CAA KEEPING TEMPERATURES FROM CLIMBING TOO FAR INTO THE 60S...COLDEST NORTHWEST AND WARMEST SOUTHEAST. FOR SATURDAY NIGHT...ANTICIPATE ENOUGH CLEARING AND LIGHT WINDS TO RESULT IN A SMALL TO MODERATE RIDGE TO VALLEY TEMPERATURE SPLIT ALONG WITH AREAS OF VALLEY FOG. AS FOR TEMPERATURES...HAVE GONE WITH THE WARMEST VALUES FROM THE ADJMET FOR HIGHS TODAY AND TWEAKED THEM HIGHER IN THE FAR EAST... WHERE MORE SUNSHINE IS EXPECTED AND THE RAIN WILL ARRIVE LAST. FOR TONIGHT AND SATURDAY...FOLLOWED THE MET NUMBERS MOST CLOSELY...WHILE ON SATURDAY NIGHT TWEAKED THEM FOR RELATIVE TERRAIN BASED DIFFERENCES. AS FOR POPS...ENDED UP CLOSEST TO THE NAM TIMING... THOUGH WITH HIGHER NUMBERS...SIMILAR TO THE MAV FOR TONIGHT. THEN ON SATURDAY THE MAV NUMBERS WERE CLOSEST FOR THOSE LINGERING MORNING SHOWERS. .LONG TERM.../SUNDAY THROUGH THURSDAY/ THE MODELS ARE IN GOOD AGREEMENT WITH SHOWING A ZONAL PATTERN RULING ACROSS THE CONUS THROUGH MUCH OF THE LONG TERM. TOWARDS THE END OF THE PERIOD...THERE ARE DIFFERENCES IN TRANSITIONING TO TROUGHING IN THE WEST. DESPITE THE DECENT AGREEMENT WITH THE BROAD PATTERN...DETAILS DIFFER WITH TRANSITING SHORT WAVE ENERGY IN THE LONG WAVE PATTERN. THE GFS HAS BEEN CONSISTENT WITH BRINGING A SHORT WAVE TROUGH ALONG THE NORTHERN PLAINS AND EVENTUALLY INTO THE GREAT LAKES...ALLOWING FOR A CLIPPER-TYPE SYSTEM TO AFFECT THE AREA MONDAY INTO MONDAY NIGHT. THE LATEST GFS RUN HAS ALLOWED FOR MORE MOISTURE RETURN FROM THE GULF...BRINGING HIGHER RAIN CHANCES IN THE MOS GUIDANCE THAN THE 12Z RUN FROM YESTERDAY. THE ECMWF ON THE OTHER HAND...ALLOWS FOR MORE DIGGING OF THIS SHORT WAVE OUT WEST...ALLOWING FOR LOW PRESSURE DEVELOPING MUCH FURTHER SOUTH AND A GOOD SHOT OF RAIN FOR THE AREA TUESDAY NIGHT INTO WEDNESDAY. FOR NOW...HAVE LEANED MORE TOWARDS THE GFS SOLUTION GIVEN ITS CONSISTENCY...BUT WILL MAINTAIN SLIGHT CHANCE POPS ASSOCIATED WITH THIS SYSTEM. THE COLD AIR INTRUSION BEHIND THIS SYSTEM ALSO REMAINS IN QUESTION...AS THE MODELS AREA MODIFYING. WILL STAY COOLER THAN GUIDANCE...CLOSER TO PERSISTENCE FOR NOW. THE NEXT SYSTEM WILL THREATEN TOWARDS THE END OF THE WORK WEEK. GIVEN THE TRANSITION IN THE LONG WAVE PATTERN...KEPT THINGS ON THE SLOWER-SIDE WITH THE ARRIVAL TIME OF THE BEST RAIN CHANCES. && .AVIATION.../18Z TO 18Z/...UPDATED A LINE OF SHOWERS AND THUNDERSTORMS IS BECOMING BETTER ORGANIZED AS IT MOVES SE INTO THE FORECAST AREA. AT THE START OF THE FORECAST PERIOD IT EXTENDED FROM AROUND MOUNT STERLING TO FLEMINGSBURG. IT WILL PROGRESS SE...REACHING THE VA BORDER BY AROUND 00Z. THE STORMS WILL BRING A THREAT OF HIGH WINDS. UNTIL THIS LINE OF STORMS ARRIVES...MAINLY VFR CONDITIONS ARE EXPECTED. CONDITIONS WILL WORSEN AS THE STORMS ARRIVE...WITH A POTENTIAL FOR IFR OR WORSE. A COLD FRONT WILL FOLLOW THE STORMS THIS EVENING. SOME BRIEF IMPROVEMENT IS POSSIBLE AFTER THE STORMS BEFORE THE COLD FRONT ARRIVES. HOWEVER... ONCE THE FRONT GOES THROUGH...LOW CLOUDS ARE EXPECTED FOR THE REMAINDER OF THE FORECAST PERIOD. CEILINGS WILL FALL AT LEAST AS FAR AS LOW END MVFR...AND POSSIBLY LOWER. THIS CHANGE IS EXPECTED TO PROGRESS SE OVER THE FORECAST AREA BETWEEN ABOUT 00Z AND 04Z. && .JKL WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. TORNADO WATCH UNTIL 6 PM EDT THIS EVENING FOR KYZ068-079-080-083- 084. && SHORT TERM...GREIF/HAL LONG TERM....GEOGERIAN AVIATION...GREIF
Hazardous weather outlook, Oct 9, 4:25 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 425 AM EDT FRI OCT 9 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 425 AM EDT FRI OCT 9 2009 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING AS A STRONG COLD FRONT PRESSES ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST. THERE IS A SLIGHT RISK THAT SOME OF THE STORMS COULD BE SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS...HOWEVER DUE TO STRONG SHEARING IN THE LOWER PARTS OF THE ATMOSPHERE...THE SPIN-UP OF A WEAK TORNADO CANNOT BE RULED OUT. WINDS WILL ALSO BE GUSTY OUTSIDE OF THUNDERSTORMS DURING THE DAYTIME HOURS...WITH SOME GUSTS REACHING 35 MPH. THIS WILL MAKE BOATING HAZARDOUS ON AREA LAKES DUE TO ROUGH WATER. IN ADDITION...HEAVY TO EXCESSIVE RAINS WILL BE POSSIBLE FROM ANY TRAINING SHOWERS OR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF
In the hours before
Special weather statement, Oct 9, 3:08 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 308 PM EDT FRI OCT 9 2009 KYZ052-058>060-068-069-079-080-083>088-104-106>120-100715- ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER- MARTIN-PIKE- INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 308 PM EDT FRI OCT 9 2009 A LINE OF THUNDERSTORMS AND SHOWERS ARE MOVING ACROSS THE AREA. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE AS THIS LINE MOVES ACROSS THE AREA. JJ
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:18 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Rockcastle | 42 min |
| Oct 9, 3:21 PM EDT | Tornado Warning | JKL | Elliott, Menifee, Morgan, Rowan | 24 min |
| Oct 9, 3:25 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle, Wayne | 35 min |
| Oct 9, 3:31 PM EDT | Tornado Warning | JKL | Elliott, Rowan | 14 min |
| Oct 9, 3:33 PM EDT | Tornado Warning | JKL | Laurel, Pulaski, Rockcastle | 42 min |
| Oct 9, 3:42 PM EDT | Severe Thunderstorm Warning | JKL | Elliott | 18 min |
| Oct 9, 3:45 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell | 23 min |
| Oct 9, 3:49 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Powell, Wolfe | 41 min |
| Oct 9, 3:56 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Pulaski, Rockcastle | 49 min |
| Oct 9, 4:24 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Whitley | 36 min |
| Oct 9, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Lee, Owsley | 29 min |
| Oct 9, 4:42 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Whitley | 33 min |
| Oct 9, 4:45 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Johnson, Magoffin, Morgan | 30 min |
| Oct 9, 4:51 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Lee, Owsley, Perry | 24 min |
| Oct 9, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 35 min |
| Oct 9, 4:57 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, Whitley | 33 min |
| Oct 9, 5:11 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Owsley, Perry | 34 min |
| Oct 9, 5:14 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin, Perry | 31 min |
| Oct 9, 5:19 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Leslie | 26 min |
| Oct 9, 5:20 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 40 min |
| Oct 9, 5:31 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Perry | 29 min |
| Oct 9, 5:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Magoffin | 37 min |
| Oct 9, 5:44 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Leslie | 46 min |
| Oct 9, 5:46 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, McCreary, Whitley | 44 min |
| Oct 9, 5:53 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Leslie, Letcher, Perry | 37 min |
| Oct 9, 5:54 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Martin, Pike | 36 min |
| Oct 9, 6:05 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 40 min |
| Oct 9, 6:24 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Letcher, Perry, Pike | 36 min |
| Oct 9, 6:28 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Leslie, Letcher, Perry | 47 min |
| Oct 9, 6:59 PM EDT | Severe Thunderstorm Warning | JKL | Pike | 31 min |
| Oct 9, 7:13 PM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher | 17 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.